Alert archive / Tennessee / Frost Advisories in 2012
Frost Advisory 8, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Oct 28, 2012, 3:39 AM EDT for 23 counties in Tennessee. It took effect at Oct 29, 2012, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 3:39 AM EDT (07:39 UTC)
- In effect from
- Oct 29, 2012, 12:00 AM EDT
- Expired
- Oct 28, 2012, 3:44 PM EDT
- In force
- Issued by
- NWS Morristown, TN
All 23 counties
Anderson County, TN, Blount County, TN, Bradley County, TN, Carter County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 49 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WWUS74 KMRX 280739 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 339 AM EDT SUN OCT 28 2012 ...STRONG NORTHWEST WINDS DEVELOPING TONIGHT AND CONTINUING THROUGH TUESDAY... .HURRICANE SANDY WILL MOVE NORTH OFFSHORE THE MID ATLANTIC STATES TODAY AND MONDAY. THE STORM WILL THEN MOVE NORTHWEST AND INLAND TO OVER PENNSYLVANIA BY LATE TUESDAY. STRONG NORTHWEST WILL BECOME WIDESPREAD ACROSS THE OHIO VALLEY AND THE CENTRAL AND SOUTHERN APPALACHIANS. THE WINDS ARE EXPECTED TO INCREASE TO ABOVE 40 MPH ACROSS THE HIGHER ELEVATIONS. COLDER THAN NORMAL TEMPERATURES THROUGH THE MID WEEK. TNZ018-041-043-045-047-072-074-281545- /O.NEW.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ /O.CON.KMRX.WI.Y.0012.121028T2300Z-121029T1200Z/ /O.CON.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 339 AM EDT SUN OCT 28 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EDT MONDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. * EVENT...NORTHWEST WINDS WITH GUSTS NEAR 50 MPH POSSIBLE. * TIMING...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT. THE WINDS WILL INCREASE TO 35 TO 50 MPH ON MONDAY AND CONTINUE THROUGH TUESDAY. * IMPACTS...SOME TREE DAMAGE IS LIKELY AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ NCZ060-061-TNZ087-102-281545- /O.NEW.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ /O.CON.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 339 AM EDT SUN OCT 28 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. * EVENT...NORTHWEST WINDS WITH GUSTS NEAR 50 MPH POSSIBLE. * TIMING...NORTHWEST WINDS WILL INCREASE TO 35 TO 50 MPH ON MONDAY AND CONTINUE THROUGH TUESDAY. * IMPACTS...SOME TREE DAMAGE IS LIKELY AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ012>015-035-081-082-098-VAZ001-002-005-006-008-281545- /O.NEW.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-SEQUATCHIE-BLEDSOE- MARION-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...DUNLAP...PIKEVILLE...JASPER... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 339 AM EDT SUN OCT 28 2012 /239 AM CDT SUN OCT 28 2012/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ MONDAY. * EVENT...TEMPERATURES FALLING TO NEAR FREEZING. * TIMING...COLDEST TEMPERATURES NEAR SUNRISE MONDAY. * IMPACTS...MAY END NORMAL GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-281545- /O.NEW.KMRX.FR.Y.0008.121029T0400Z-121029T1300Z/ HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA... CLEVELAND...BENTON 339 AM EDT SUN OCT 28 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. * EVENT...TEMPERATURES FALLING INTO THE LOWER AND MID 30S. * TIMING...COLDEST TEMPERATURES AROUND SUNRISE MONDAY. * IMPACTS...MAY END NORMAL GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
2 follow-up statements
069 WWUS74 KMRX 281438 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1038 AM EDT SUN OCT 28 2012 ...STRONG NORTHWEST WINDS DEVELOPING TONIGHT AND CONTINUING THROUGH TUESDAY... .HURRICANE SANDY WILL MOVE NORTH OFF THE COAST OF THE MID ATLANTIC STATES THROUGH MONDAY. THE STORM WILL THEN MOVE NORTHWEST AND INLAND TO OVER PENNSYLVANIA BY LATE TUESDAY. THIS POWERFUL STORM WILL BRING STRONG NORTH TO NORTHWEST WINDS INTO OUR REGION TONIGHT AND TUESDAY. COLDER AIR WILL ALSO PUSH IN...BRINGING FREEZING OR NEAR FREEZING TEMPERATURES TO MANY AREAS BY LATE TONIGHT. TNZ018-041-043-045-047-072-074-282245- /O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ /O.CON.KMRX.WI.Y.0012.121028T2300Z-121029T1200Z/ /O.CON.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1038 AM EDT SUN OCT 28 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EDT MONDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... * EVENT...NORTHWEST WINDS WITH GUSTS NEAR 50 MPH POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. FREEZING TEMPERATURES CAN BE EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS AS WELL. * TIMING...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT OVER THE HIGHER ELEVATIONS. THE WINDS WILL INCREASE TO 35 TO 50 MPH ON MONDAY AND CONTINUE THROUGH TUESDAY. * IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ NCZ060-061-TNZ087-102-282245- /O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ /O.CON.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 1038 AM EDT SUN OCT 28 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... * EVENT...NORTHWEST WINDS WITH GUSTS NEAR 50 MPH ESPECIALLY OVER THE HIGHER ELEVATIONS. TEMPERATURES WILL FALL TO BELOW FREEZING OVER THE HIGHER ELEVATIONS TONIGHT. * TIMING...NORTHWEST WINDS WILL INCREASE TO 35 TO 50 MPH ON MONDAY OVER THE HIGHER ELEVATIONS AND CONTINUE THROUGH TUESDAY. * IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ012>015-035-081-082-098-VAZ001-002-005-006-008-282245- /O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-SEQUATCHIE-BLEDSOE- MARION-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...DUNLAP...PIKEVILLE...JASPER... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 1038 AM EDT SUN OCT 28 2012 /938 AM CDT SUN OCT 28 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ MONDAY... * EVENT...TEMPERATURES FALLING TO AROUND OR BELOW FREEZING...ESPECIALLY OVER THE HIGHER ELEVATIONS. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR NEAR SUNRISE MONDAY. * IMPACTS...UNPROTECTED SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-282245- /O.CON.KMRX.FR.Y.0008.121029T0400Z-121029T1300Z/ HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA... CLEVELAND...BENTON 1038 AM EDT SUN OCT 28 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... * EVENT...TEMPERATURES FALLING INTO THE LOWER AND MID 30S. * TIMING...THE COLDEST TEMPERATURES ARE EXPECTED AROUND SUNRISE MONDAY. * IMPACTS...UNPROTECTED SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
333 WWUS74 KMRX 281944 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 344 PM EDT SUN OCT 28 2012 ...STRONG NORTHWEST WINDS DEVELOPING TONIGHT AND CONTINUING THROUGH TUESDAY... .HURRICANE SANDY WILL MOVE NORTH OFF THE COAST OF THE MID ATLANTIC STATES THROUGH MONDAY. THE STORM WILL THEN MOVE NORTHWEST AND INLAND TO OVER PENNSYLVANIA BY LATE TUESDAY. THIS POWERFUL STORM WILL BRING STRONG NORTH TO NORTHWEST WINDS INTO OUR REGION TONIGHT AND TUESDAY. COLDER AIR WILL ALSO PUSH IN... BRINGING FREEZING OR NEAR FREEZING TEMPERATURES TO MANY AREAS BY LATE TONIGHT. TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-282045- /O.CAN.KMRX.FR.Y.0008.121029T0400Z-121029T1300Z/ HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA... CLEVELAND...BENTON 344 PM EDT SUN OCT 28 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE FROST ADVISORY. WINDS ARE EXPECTED TO STAY TOO HIGH FOR FROST FORMATION...AND TEMPERATURES SHOULD BE MAINLY IN THE MID TO UPPER 30S. THEREFORE THE RISK OF FROST HAS DIMINISHED. $$ TNZ018-041-043-045-047-072-074-290400- /O.CAN.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/ /O.EXT.KMRX.WI.Y.0012.121028T2300Z-121031T0000Z/ /O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 344 PM EDT SUN OCT 28 2012 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WATCH. * EVENT...NORTH TO NORTHWEST WINDS WITH GUSTS NEAR 45 MPH WILL BE POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. FREEZING TEMPERATURES CAN BE EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS AS WELL. * TIMING...WINDS WILL INCREASE TO 15 TO 30 MPH TONIGHT OVER THE HIGHER ELEVATIONS WITH GUSTS AS HIGH AS 45 MPH AT TIMES. THESE WINDS WILL CONTINUE THROUGH TUESDAY. * IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ NCZ060-061-TNZ087-102-290400- /O.UPG.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/ /O.EXB.KMRX.WI.Y.0012.121028T2300Z-121031T0000Z/ /O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 344 PM EDT SUN OCT 28 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...NORTH TO NORTHWEST WINDS WITH GUSTS NEAR 45 MPH WILL BE POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. FREEZING TEMPERATURES CAN BE EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS AS WELL. * TIMING...WINDS WILL INCREASE TO 15 TO 25 MPH TONIGHT OVER THE HIGHER ELEVATIONS WITH GUSTS AS HIGH AS 40 MPH AT TIMES. THESE WINDS WILL CONTINUE THROUGH TUESDAY. * IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ VAZ001-002-005-006-008-290400- /O.EXB.KMRX.WI.Y.0012.121028T2300Z-121031T0000Z/ /O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 344 PM EDT SUN OCT 28 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT TUESDAY. * EVENT...NORTH TO NORTHWEST WINDS WITH GUSTS NEAR 45 MPH WILL BE POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. FREEZING TEMPERATURES CAN BE EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS AS WELL. * TIMING...WINDS WILL INCREASE TO 15 TO 25 MPH TONIGHT OVER THE HIGHER ELEVATIONS WITH GUSTS AS HIGH AS 40 MPH AT TIMES. THESE WINDS WILL CONTINUE THROUGH TUESDAY. * IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ012>015-035-081-082-098-290400- /O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-SEQUATCHIE-BLEDSOE- MARION- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...DUNLAP...PIKEVILLE...JASPER 344 PM EDT SUN OCT 28 2012 /244 PM CDT SUN OCT 28 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ MONDAY... * EVENT...TEMPERATURES FALLING TO AROUND OR BELOW FREEZING... ESPECIALLY OVER THE HIGHER ELEVATIONS. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR NEAR SUNRISE MONDAY. * IMPACTS...UNPROTECTED SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 28, 1:29 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 28, 1:29 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 129 AM EDT SUN OCT 28 2012 .AVIATION...FLIGHT CONDITIONS WILL BE PREDOMINANTLY MVFR THROUGH THE PERIOD AND MAY EVEN TOUCH INTO IFR FOR A BRIEF TIME AS MOISTURE INCREASES AHEAD OF A SHORT WAVE TROUGH BUILDING TOWARD THE SOUTHERN APPALACHIANS DURING THE DAY SUNDAY. PRECIP MAY INITIATE AS DRIZZLE LATE TONIGHT AND THEN AS LIFT INCREASES AROUND 15Z-20Z LIGHT RAIN MAY DEVELOP AT TYS NORTHEAST THROUGH TRI. A NORTHERLY SURFACE FLOW SHOULD PERSIST THROUGH THE FORECAST PERIOD. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Oct 27, 3:49 PM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 349 PM EDT SAT OCT 27 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-282000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 349 PM EDT SAT OCT 27 2012 /249 PM CDT SAT OCT 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MUCH COLDER AIR WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION THIS WEEKEND WITH LOW TEMPERATURES FALLING INTO THE 30S AND A FEW NORTHERN LOCATIONS REACHING THE FREEZING MARK BEGINNING SUNDAY NIGHT...AND POTENTIALLY LASTING THROUGH THE MIDDLE PART OF THE UPCOMING WEEK. WITH THE COLD AIR MOVING IN...LINGERING LIGHT RAIN SHOWERS MAY MIX WITH LIGHT SNOW OR FLURRIES SUNDAY NIGHT. LITTLE TO NO ACCUMULATIONS IS EXPECTED. HOWEVER...WITH ADDITIONAL MOISTURE FROM SANDY POSSIBLY REACHING INTO THE SOUTHERN APPALACHIAN REGION MONDAY NIGHT AND CONTINUED COLD TEMPERATURES OVER THE AREA...SNOW IS EXPECTED MONDAY NIGHT INTO TUESDAY WITH ACCUMULATIONS OF 1 TO 4 INCHES POSSIBLE. THE HIGHEST SNOWFALL ACCUMULATIONS WILL LIKELY BE CONFINED TO THE MOUNTAINS OF NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA...WITH VALLEY LOCATIONS RECEIVING MUCH LIGHTER AMOUNTS. MOST AREAS ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE WILL PROBABLY RECEIVE VERY LITTLE TO NO ACCUMULATING SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:13 AM EDT | High Wind Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 13 hr |
| Oct 28, 3:13 AM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 65 hr |
| Oct 28, 3:39 AM EDT | Freeze Warning | MRX | Bledsoe, Blount, Campbell, Carter, Claiborne, Cocke and 11 more | 29 hr |
| Oct 28, 3:51 AM EDT | Winter Storm Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 12 hr |
| Oct 28, 3:43 PM EDT | Winter Storm Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 60 hr |
Nearby
Frost Advisories in Tennessee, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.